MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P VA IMPLANT 6MM HEIGHT CONVEX/LARGE-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P VA IMPLANT 6MM HEIGHT CONVEX/LARGE-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Model Number 04.647.236S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an anterior cervical fusion, a 6mm large zero p variable angle (va) implant plate and interbody were separated while implanting at c6-7.The two pieces were reassembled thrice on the field and the implantation was reattempted but still separated again.Another implant was requested by the surgeon fearing that something was damaged with the previous plate.In the case of patient anatomy, the surgeon then requested a 6mm standard zero p variable angle (va) plate, which was opened and implanted as planned.The procedure was completed successfully with a ten (10) minutes surgical delay.There was no patient consequence.This report is for one (1) zero-p va implant 6mm height convex/large-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 04.647.236s.Lot: 9256930.Manufacturing site: mezzovico.Release to warehouse date: 25.Nov.2014.Expiry date: 01.Nov.2024.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation flow: functional/device interaction.Visual inspection: visual inspection of the returned device performed at customer quality (cq) identified an implant assembly that fell apart.The device was received separated (metallic plate separate from peek material spacer).Therefore the received condition agrees with the reported condition and this complaint is confirmed.Additionally, there are areas of deformation on the peek spacer where it engages with the metallic plate.The metallic plate component shows no damage or abnormalities.Functional assessment: the device was able to be assembled and disassembled fairly easily.This is consistent with the complaint description saying the implants separated repeatedly.The complaint was able to be replicated.Dimensional inspection: a dimensional inspection was not performed due to post manufacturing damage to the peek spacer component.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Conclusion: this complaint is confirmed since the product disassembles easily.A definitive root cause for the implant separating intraoperatively could not be determined based on the provided information.No product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ZERO-P VA IMPLANT 6MM HEIGHT CONVEX/LARGE-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9311757
Report Number2939274-2019-62124
Device Sequence Number10902760
Product Code OVE
UDI-Device Identifier10705034751283
UDI-Public(01)10705034751283
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model Number04.647.236S
Device Catalogue Number04.647.236S
Device Lot Number9256930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date12/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient Weight56